Alert archive / Louisiana / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS Jackson, MS

March 10, 2016East Carroll Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this areal flood warning at Mar 10, 2016, 7:46 AM CST for East Carroll Parish, Madison Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2016, 7:46 AM CST (13:46 UTC)
Expired
Mar 10, 2016, 10:45 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 10:00 AM CSTFLASH FLOODTallulah, LASTREET FLOODING OCCURRING ACROSS THE PARISH.
Mar 10, 10:45 AM CSTFLASH FLOODMonticello, LAFLOODING OCCURRING IN HOMES AND NEIGHBORHOODS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

455 
WGUS44 KJAN 101346
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CST THU MAR 10 2016

LAC035-065-101645-
/O.NEW.KJAN.FA.W.0013.160310T1346Z-160310T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-EAST CARROLL LA-
746 AM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLOOD WARNING FOR...
  MADISON PARISH IN NORTHEASTERN LOUISIANA...
  EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 1045 AM CST

* AT 744 AM CST...DOPPLER RADAR INDICATED RAIN THAT WILL CAUSE
  FLOODING. SEVEN TO EIGHT INCHES OF RAIN HAVE FALLEN OVER THE LAST
  SEVERAL HOURS. WHILE THE HEAVIEST RAINFALL HAS MOVED OUT
  TEMPORARILY...ADDITIONAL RAINFALL WILL MOVE IN LATER TODAY AND
  EXACERBATE ALREADY FLOODED AREAS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TALLULAH...LAKE PROVIDENCE...TRANSYLVANIA...SHELBURN...ALSATIA...
  WAVERLY...MANSFORD...OMEGA...MONTICELLO...AFTON...SONDHEIMER...
  TENDAL...MILLIKIN...RICHMOND AND MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3299 9127 3298 9119 3290 9118 3296 9109
      3275 9116 3271 9106 3262 9115 3259 9113
      3262 9104 3255 9108 3249 9102 3255 9109
      3248 9112 3244 9102 3220 9099 3217 9103
      3224 9104 3221 9111 3225 9113 3221 9154

$$

JC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Mar 10, 4:56 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 10, 4:56 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU MAR 10 2016

...SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...

.DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.

UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.

THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/

LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.

THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/

&&

.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS PREVAIL ACROSS
MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO PERSIST...IF
NOT WORSEN...THROUGH THE TAF PERIOD. CURRENTLY A LARGE AREA OF SHRA/
TSRA WAS SITUATED OVER WEST MS/SE AR/NE LA. THROUGH THE DAY, THIS
ACTIVITY WILL SPREAD EASTWARD AND IMPACT MOST TERMINALS OFF AND ON
THROUGH TONIGHT. ADDITIONAL WAVES OF SHRA/TSRA ARE ANTICIPATED OVER
THE UPCOMING DAYS. SE WINDS WILL BE GUSTY AT TIMES WITH SOME GUSTS
BETWEEN 2O TO 30 KT POSSIBLE THROUGH THE DAYTIME HOURS TODAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  67  70  64 /  95  77  85  59
MERIDIAN      78  66  70  62 /  54  62  69  56
VICKSBURG     74  68  71  65 /  99  80  90  64
HATTIESBURG   78  66  70  64 /  59  73  89  77
NATCHEZ       74  68  71  64 /  99  86  93  68
GREENVILLE    73  64  70  62 / 100  81  84  60
GREENWOOD     74  67  70  63 / 100  82  79  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SATURDAY AFTERNOON
     FOR MSZ043-048>052-054>058-062>066-072>074.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
     034-035-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&

DL/28
Hazardous weather outlook, Mar 10, 6:22 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
622 AM CST THU MAR 10 2016

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-111230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-
SHARKEY-
622 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE MORNING THROUGH TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH TONIGHT

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT. TOTAL
RAINFALL AMOUNTS OF 3 TO 8 INCHES ARE EXPECTED, WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND TODAY THROUGH TONIGHT.

MSZ028>033-037>039-046-111230-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-KEMPER-
622 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL ARE EXPECTED FRIDAY AND SATURDAY, WHICH
COULD RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES
ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY ACROSS NORTH
CENTRAL MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND TODAY THROUGH TONIGHT.

LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111230-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST-
622 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT.
TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED, WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS
NORTH OF I-20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND TODAY THROUGH TONIGHT.

MSZ026-027-036-042>045-049>051-056-057-066-111230-
GRENADA-CARROLL-HOLMES-YAZOO-MADISON MS-LEAKE-NESHOBA-RANKIN-
SCOTT-NEWTON-SMITH-JASPER-JONES-
622 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH
FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF
I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS
NORTH OF I-20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND TODAY THROUGH TONIGHT.

MSZ052-058-111230-
LAUDERDALE-CLARKE-
622 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MERIDIAN AREA.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH
FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 10, 5:24 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST THU MAR 10 2016

MSZ042-043-048-049-101215-
MADISON MS-YAZOO MS-HINDS MS-RANKIN MS-
524 AM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANKIN...CENTRAL
YAZOO...MADISON AND CENTRAL HINDS COUNTIES UNTIL 615 AM CST...

AT 523 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TINSLEY TO NEAR
RAYMOND...AND MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  JACKSON...LITTLE YAZOO AND MYRLEVILLE AROUND 530 AM CST.
  BENTON AROUND 535 AM CST.
  RIDGELAND AND FLOWOOD AROUND 540 AM CST.
  MADISON AROUND 545 AM CST.
  FANNIN AND VAUGHAN AROUND 550 AM CST.
  GOSHEN SPRINGS AROUND 555 AM CST.
  PISGAH AROUND 600 AM CST.
  LEESBURG AROUND 605 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3288 8997 3288 8983 3260 8977 3258 8978
      3238 8974 3221 9049 3281 9053 3290 9002
TIME...MOT...LOC 1123Z 248DEG 49KT 3277 9044 3229 9038

JC
Local storm report, Mar 10, 6:12 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     FLASH FLOOD      INDIANOLA               33.45N 90.64W
03/10/2016                   SUNFLOWER          MS   LAW ENFORCEMENT

            STREET FLOODING OCCURRED.

&&

JCULIN
Local storm report, Mar 10, 6:54 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     HEAVY RAIN       LAKE PROVIDENCE         32.81N 91.18W
03/10/2016  M7.56 INCH       EAST CARROLL       LA   CO-OP OBSERVER

            MEASURED RAINFALL OVER THE LAST TWO DAYS.

&&

JCULIN
Local storm report, Mar 10, 7:03 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
703 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CLEVELAND               33.74N 90.73W
03/10/2016  M7.08 INCH       BOLIVAR            MS   CO-OP OBSERVER

            TWO DAY TOTAL

&&

DL
Local storm report, Mar 10, 7:11 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     FLASH FLOOD      METCALFE                33.45N 91.00W
03/10/2016                   WASHINGTON         MS   PUBLIC

            FLOODING ALONG BLACK BAYOU. REPORTED VIA SOCIAL MEDIA

&&

DL
Local storm report, Mar 10, 7:30 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      PARCHMAN                33.92N 90.50W
03/10/2016                   SUNFLOWER          MS   PUBLIC

            FIELDS NEAR HIGHWAY 49 NORTH OF PARCHMAN ARE FLOODED AND
            WATER ABOUT TO COVER THE ROAD. ESTIMATED 5.5 INCHES AT
            THAT LOCATION. RELAYED VIA SOCIAL MEDIA.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:09 PM CSTSpecial Weather StatementJANMorehouse36 min
Mar 9, 6:15 PM CSTFlash Flood WarningJANMorehouse6 hr
Mar 9, 9:17 PM CSTSpecial Weather StatementJANMorehouse, West Carroll28 min
Mar 9, 9:32 PM CSTFlash Flood WarningJANRichland, West Carroll3 hr
Mar 9, 9:46 PM CSTSpecial Weather StatementJANWest Carroll29 min
Mar 10, 12:15 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll9 hr
Mar 10, 12:19 AM CSTFlash Flood WarningJANEast Carroll3 hr
Mar 10, 12:30 AM CSTRiver Flood WarningJANRichland28 days
Mar 10, 12:30 AM CSTRiver Flood WarningJANFranklin66 days
Mar 10, 3:15 AM CSTFlash Flood WarningJANEast Carroll, Madison5 hr
Mar 10, 8:44 AM CSTFlash Flood Warning EmergencyJANMorehouse, Richland, West Carroll3 hr
Mar 10, 8:54 AM CSTFlash Flood WarningJANFranklin4 hr
Mar 10, 9:27 AM CSTSpecial Weather StatementJANMadison, Tensas, West Carroll48 min
Mar 10, 9:36 AM CSTSevere Thunderstorm WarningJANMadison, Tensas39 min
Mar 10, 9:38 AM CSTFlash Flood WarningJANEast Carroll, Madison4 hr
Mar 10, 11:38 AM CSTRiver Flood WarningJANMadison, Tensas4 days
Mar 10, 11:38 AM CSTRiver Flood WarningJANConcordia22 days
Mar 10, 11:40 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll21 hr
Mar 10, 12:43 PM CSTFlash Flood WarningJANFranklin6 hr
Mar 10, 1:03 PM CSTFlash Flood WarningJANEast Carroll, Madison6 hr
Mar 10, 1:15 PM CSTFlash Flood WarningJANCatahoula, Concordia6 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANMadison32 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANCatahoula, Concordia, Tensas47 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANFranklin4 days
Mar 10, 1:30 PM CSTRiver Flood WarningJANCatahoula, Concordia29 days
Mar 10, 1:32 PM CSTRiver Flood WarningJANAvoyelles, Catahoula, Concordia19 days
Mar 10, 1:43 PM CSTFlash Flood WarningJANMadison, Tensas6 hr

Nearby

Areal Flood Warnings in Louisiana, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.